MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47710
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: lead tech.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a port placement, the wire of a micropuncture transitionless access set separated.The left internal jugular vein was accessed with no issues.Upon successful placement of a transitional introducer over the wire, the wire separated when removing the wire and inner dilator/cannula of the device in order to place another wire.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Additional event information has been requested.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Event summary: as reported, during a port placement, the wire of a micropuncture transitionless access set separated.The left internal jugular vein was accessed with no issues.Upon successful placement of a transitional introducer over the wire, the wire separated when removing the wire and inner dilator/cannula of the device in order to place another wire.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, drawing, the instructions for use, manufacturing instructions, specifications, and quality control data.The complainant returned one micropuncture transitionless access set to cook for investigation.Physical examination of the returned device showed: one device received.The wire is through the lumen of the inner catheter.The distal weld of wire is broken resulting in coil elongation.Distal weld is not present.There is no evidence from device failure analysis that the complaint was manufactured out of specification.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ cook confirmed this complaint based on customer testimony and device evaluation.Cook has concluded patient anatomy has possibly contributed to this device failure.There is no evidence the device was manufactured out of specification.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11723903
Report Number1820334-2021-01216
Device Sequence Number3308869
Product Code DYB
UDI-Device Identifier00827002477100
UDI-Public(01)00827002477100(17)240103(10)13663429
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2024
Device Model NumberG47710
Device Catalogue NumberMPIS-501-MKDT-PMG-SST
Device Lot Number13663429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer08/31/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR